MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Edema (1820); Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall v40 - recall - 2249697-05/07/2018-003r was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Device not returned.
 
Event or Problem Description
It was reported that patient's right hip was revised due to disassociation.Intra-operatively, pseudo tumor was reported with an excessive amount of black tissue observed.The trunnion was found to be worn down and the liner was worn through in at least 2 places.The shell was well-fixed and not revised.Patient was revised to a restoration modular stem construct with a 28 +8 metal head.
 
Additional Manufacturer Narrative
An event regarding disassociation and altr involving a metal head mated with an accolade stem was reported.A review by a clinician of the provided x-rays confirmed disassociation.Review of the provided intra-operative photos showed metallosis but histopathology reports would be required in order to confirm altr.Method & results: product evaluation and results: the device was not returned but photos of the explant were provided.There is some biological material on the outer surface of the shell and a small amount of black debris inside the taper of the head.Medical records received and evaluation: provided x-rays, explant photos and intra operative photo were reviewed by a clinician who gave the following comment: provided x-ray showed dissociated components, photographs showed metallosis and trunnion deformities, need operative reports, histopathology reports, serial x-rays, office reports and examination of explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there were no other events for the lot provided.Conclusions: lot specific voluntary recall v40 - recall - 2249697-05/07/2018-003r was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before (b)(6) 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8108641
Report Number0002249697-2018-03831
Device Sequence Number19308049
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Catalogue Number6260-9-144
Device Lot NumberJ95MND
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient Weight90